How do I know if my levels are high or low?

by Nancy
(Port Richey, Fl.)

My latest blood serum test revealed Progesterone 13.0 Estridial 13.6 and what my Dr. calls total estrogen 145. If I am using the calculations correctly I should have a 89.66 to 1 Ratio. Wray am I correct or am I putting numbers in the wrong places. I do not feel well at all. I have been on bio identical hormones for about 6 years. I am taking 100g of progesterone daily and 2 clicks from a dispenser of 0.5mg of Bi-est daily. I am not really sure if I have too much estrogen or progesterone. I wake up every morning wondering what kind of day I am going to have. HELP me understand which direction to go in. Thanks,Nancy

Comments for How do I know if my levels are high or low?

Click here to add your own comments

Jul 22, 2014
How do I know if my levels are high or low?
by: Joy

Hi Nancy

Wray's Hormone Testing page will help you. If you had saliva tests done, then your calculations are correct at 89:1, it should be 600: 1. I am not surprised that you are not feeling well. I don’t believe that any women needs to take extra estrogen as there are over 100 estrogen mimics in our environment as it is, see Our Stolen Future. You will be suffering from Oestrogen Dominance symptoms as it is, and to take extra estrogen is making matters worse for you.

You say that you are taking progesterone, any form of oral progesterone is not the best delivery method as 96% gets destroyed by the gut and liver - see here. Please consider using a cream that has the correct progesterone concentration . You would probably need to use more than 100mg of the correct one until progesterone has become the dominant hormone.

What is your Vitamin D level, as a deficiency reduces the benefits of progesterone.

Hope this helps.

Jul 26, 2014
Nancy Port Richey
by: Anonymous

Thank you Wray for taking the time out to help all of the women you are helping. Everything I am reading on your site is different than that of the physicians in my community. As soon as I was diagnosed with Vaginal Atrophy I was put on Estrogen . I remember when I had my first blood test my estrogen was higher than all my other hormones but I was still prescribed estrogen. As soon as I started vaginal estrogen my body blew up and after one week I found myself at home on the couch with ice packed between my legs to relieve the swelling due to using this cream 7 days in a row. Finally I was given progesterone and it changed my life in two days.

I have been referring to Dr. Lee's book about hormones for several years and he seems to agree with you but he has a little different twist on Vaginal Atrophy. Dr. Lee suggests natural progesterone cream from a health food store as long as it is pure progesterone. Dr. Lee also suggests that adding a small amount of vaginal estriol twice a week for three weeks per month would do wonders for a vaginal atrophy patient. What are your thoughts about this and do you know of others who have vaginal atrophy that a totally only taking progesterone? I just had a saliva test done and waiting for the results. I started taking 5,000 units of vitamin D3 after reading your site which was about two weeks ago. I am not sure if my saliva test will test for D3 and if not I will get it tested. You would think that living in sunny Florida my D3 should be fine. Thank you again for your valuable time. I know we all appreciate you very much. Nancy

Aug 31, 2014
Vaginal Swelling
by: Nancy

Finally my Saliva tests came back. On July 28, I stopped all estrogen due to the fact that my Saliva results were. 4.9 pg/ml Estradiol, 1915 pg/ml Progesterone with a 391 ratio. I was told to lower my Estrogen. I stopped all estrogen until 8-27-14 then I started using a small amount again due to the fact that I felt like I was going backwards. Once I stopped the estrogen and gave it a chance to lower I was feeling much better but now when I add it along with progesterone I am getting vaginal swelling and pain. I have very severe vaginal atrophy is it possible for me to use only progesterone? My progesterone, biest and estradiol are compouned by my pharmacy. I am taking 200mg of progesterone now and no estrogen to see what happens. I also have been trying to order your suggested progesterone cream but they are out which concerns me if I start using it. Thanks, Nancy

Oct 31, 2014
weight gain
by: Anonymous

Now my estrogen blood serum is 5.0 and progesterone is 6.1 I am gaining weight and bloating. Is my estrogen to low now? Help!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...